Schizophrenia.com

Is it ok to treat depression with Strattera?

I have been on Strattera about two months or so now. I am pretty stable in my routine. I’ve lost interest in watching movies and tv with my mom as much. I spend more time alone, lost in my thoughts. I burst out crying in sad parts in movies, and feel happy in the happy moments. This medication has made me able to feel my emotions. I’m pretty sure I have Bipolar1 still or Schizoaffective since I do not have severe hallucinations or delusions. I’m actually less delusional and stuck since my emotions have returned more balanced.

But I am still working on being impulsive. I am becoming more withdrawn and I’m feeling less able to express what’s going on inside my head. I feel completely in control of myself, but I am doing stupid things online. Usually right after I take Strattera. My dose is at bedtime to prevent headaches, which means i’m staying up till 1am almost every night sometimes not sleeping. I’m smoking cigarettes more lately. I am afraid I will get depressed it’s almost fall. I’m panicking about starting my two classes in the fall and I’m afraid to change anything.

I honestly don’t know if this is my true self either. This is my manic self. Not my true self. But i love feeling emotions. I love being able to cry, or to laugh, and my family seems happier to see me happier. I don’t think other anti-depressants would work. I am not suicidal or anything. So that’s really good. I think I’m doing ok. So why am I trying to fix it? I guess I am uncomfortable with a pill being responsible for my happiness.

I have found it difficult to stop taking strattera. I don’t think I’ll survive without a replacement.

Maybe you should concentrate on the good side of the medication. Seems like your doing okay with it. All medications I’ve taken I’ve always hated the side effects. It’s okay to take meds, you don’t need to feel fake about it. As the saying goes…”you gotta fake it to make it”.
No need to feel guilty from getting help from drugs, that’s why their here.

1 Like

I know I just think that I have Bipolar moreso than anything and I keep getting worse on it. I cry five times in a sad movie. It’s annoying. I’m emotional. I don’t feel like much makes sense, I am struggling to take the pills. I forget one, or double dose the other. oh well.

1 Like

Why won’t they give me the RIGHT DIAGNOSIS???

You know smoking is bad for your health and why you doing it? The feelings and effects you noticing depend on the combined effect of medications you taking, substance you taking like for example smoking tobacco, the habits your following and many others. So to feel great you need to eliminate all things which is causing harm and replace it with healthy ones.

1 Like

dont worry about the diagnosis. just get the right treatments.

1 Like

I’m just getting worse. I know that Strattera is making me manic. It has been since I started taking it and it did when I took it years ago. It led to my alcohol abuse because I could drink more on strattera and caused euphoria. I’m afraid if I stop taking it I’ll relapse on cocaine. It has stopped the cocaine addiction/cravings/impulsive stuff. But I am supposed to take it once every night 25mgs. I take it, then I get manic, don’t sleep, smoke cigarettes get into my head. I have stopped watching movies. I have become more distracted. Basically everything it helped with at first went away almost like a placebo effect. And now everythings worse. I am writing stories, and they sound good. I’m rational. But I am also getting paranoid. Hard to explain. I am emotional. I can cry give times during a movie, in a blink. But at stupid stuff, like a sappy hugging scene. It is redic. Usually I don’t act that way or feel much. Im overly absorbed. Overly analytical but in a detached way. I can turn things over a million times but I can’t reach the clear insight that I get when I am simply medicated on Abilify or rational. but I try to stop taking it and I feel shocks, and nightmares and paranoia and withdrawal.

I’m scared to stop taking it. I feel like its a false crutch against my addiction and emotions.

And the headaches never truly went away. I’m suppressing migraines, if I miss one dose I’ll get a migraine, and sometimes i’ll get one if I don’t miss a dose. The topomax is not helping either, both medications are making me hear voices. I heard voices on Trazadone and it gave me insomnia, this has a similar effect. I think I’m sensitive or allergic.

I’m getting really paranoid. It’s only 11pm. I usually stay up past 1am at least. I have been trying to sleep. I got the shocks last night because I didn’t take strattera. I took topamax. I have been starting to have suicidal ideation and I’m afraid people are targeting me. I just wrote this whole story about the illuminati because I triggered myself about things that happened, and connected everything into a story that makes it seem like the illuminati is after me but that’s not really true I don’t know the truth. I do not want to watch any conspiracy videos. I am sick of politics, conspiracy theories and everything. Information overload. But I just want to feel sane again. And I don’t feel like the Aristada injections or the Strattera or Topamax are bringing me closer to sanity or rationality I think they’re making me sicker. I get moments where i feel like I’m losing consciousness. I have gained one hundred pounds since starting the injections.

So i keep taking strattera to distract myself from not wanting to be on the Aristada Injections. And I am just masking reality from myself. I want to escape. I know that leaving home is not rational. The walls are literally closed all around me. I can’t say no to Big Pharma but I really just want to withdraw from the chemicals because i think they are killing me. And If I can’t I am considering suicide because I feel like nothing is working and no one has ever listened to me. I deleted the story exposing the illumaniti and how in 2016 it felt like every account I had with money in it was hacked by a data breach and all my money was lost and stolen.

When I took strattera i become very anxious, nervous. Before taking it was very calm and relaxed soon after I took it I become nervous and felt like my each and every step, words I spoke is judged by others.

This occurs because it increases adrenaline the stress hormone in brain as its a norepinephrine reuptake inhibitor. So you can assure your worsening paranoia may be due to this drug especially if you have paranoia due to illness. If doctor prescribed you this then I suggest you to find opinion from another doctor as its a dangerous drug to take especially for paranoid people. Its basically an adhd medication but if have paranoia it should not be prescribed even if have adhd just like in bipolar depression. Ssri is used for depression but it can cause mania in bipolar depression thus its avoided even if have depression in bipolar.

Much of the effects you are noticing is either due to drug, substance abuse or due to withdrawal effect of drugs, substances and you need to seek help from de addiction centre for a while till it all settles.

I’ve been clean for over two months. So I wouldn’t be getting withdrawal. I don’t know anything else that would help with depression. I have a history of bipolar symptoms. So SSRI do tend to make me manic or give me mood swings and worsened depression I took lexapro I long time ago I recall I was hearing voices and anxious all the time until I went off that. Then psychiatrist was frustrated with me.

Stratterra is just like ssri it can cause paranoia if have bipolar issues. Take medications for serious issues only like antipsychotics if have positive symptoms. Adhd, cognitive issues, negative symptoms. For these like less serious issues try to manage with cognitive behaviour therapy as most of the medications for these can elavate positive symptoms making situation worse.

Avoid smoking as it can give similarr effect like strattera raising blood pressure, anxiety etc.

1 Like

This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.